Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 15, 2007, 3:34 AM EDT for Montcalm County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 3:34 AM EDT (07:34 UTC)
- Expired
- May 15, 2007, 4:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 150734 SVRGRR MIC117-150815- /O.NEW.KGRR.SV.W.0016.070515T0734Z-070515T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 AM EDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTCALM COUNTY IN CENTRAL MICHIGAN * UNTIL 415 AM EDT * AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HOWARD CITY...OR ABOUT 12 MILES SOUTHEAST OF NEWAYGO...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CORAL...MAPLE HILL AND HOWARD CITY BY 340 AM EDT TRUFANT AND AMBLE BY 345 AM EDT LANGSTON BY 350 AM EDT WESTVILLE...ENTRICAN AND SIX LAKES BY 400 AM EDT MCBRIDE BY 405 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4346 8556 4330 8556 4330 8486 4346 8487 $$ MEADE
2 follow-up statements
000 WWUS53 KGRR 150755 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EDT TUE MAY 15 2007 MIC117-150815- /O.CON.KGRR.SV.W.0016.000000T0000Z-070515T0815Z/ MONTCALM MI- 355 AM EDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR MONTCALM COUNTY... AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LANGSTON... OR ABOUT 9 MILES NORTH OF GREENVILLE...AND MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ENTRICAN AND SIX LAKES BY 400 AM EDT WESTVILLE BY 405 AM EDT MCBRIDE...EDMORE AND WYMAN BY 410 AM EDT CEDAR LAKE AND VESTABURG BY 415 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. DAMAGING WINDS UP TO 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4346 8556 4330 8556 4330 8486 4346 8487 $$ MEADE
000 WWUS53 KGRR 150813 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 413 AM EDT TUE MAY 15 2007 MIC117-150823- /O.EXP.KGRR.SV.W.0016.000000T0000Z-070515T0815Z/ MONTCALM MI- 413 AM EDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MONTCALM COUNTY WILL BE ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4346 8556 4330 8556 4330 8486 4346 8487 $$ MEADE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:30 AM EDT, 4 minutes earlier.
Area forecast discussion, May 15, 3:30 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT TUE MAY 15 2007 .SHORT TERM... THE COLD FRONT STRETCHES FROM KANSAS CITY NEWD THROUGH NE WISCONSIN TO A LOW IN ERN LAKE SUPERIOR. A LONG LINE OF BROKEN CONVECTION IS ONGOING ALONG THE FRONT. A NEW BAND OF PCPN HAS DEVELOPED ACROSS THE NW CWA IN CONJUNCTION WITH THE LLJ AND SOME SPEED CONVERGENCE. FORECAST CONCERNS IN THE SHORT TERM DEAL WITH STORMS AND SEVERE POTENTIAL TODAY AS THE COLD FRONT MOVES THROUGH THE CWA. CURRENT LAPS SOUNDINGS SHOW A DRY LOWER PROFILE WHICH SUGGESTS THAT THERE IS A STRONG WIND POTENTIAL WITH STORMS THAT DEVELOP...AT LEAST EARLY ON. 00Z NAM/GFS SHOW THE MID LEVELS MOISTENING BY LATE MORNING WHICH SHOULD MITIGATE THE WIND THREAT TO SOME DEGREE. I THINK THE MAIN SVR THREAT WILL BE THIS AFTERNOON SE OF A BIV-MOP LINE. THE RRQ OF THE UPPER JET MOVES INTO PLAY AND WILL PROVIDE SOME LIFT ALONG WITH THE LIFT FROM THE FRONT. WE SHOULD DESTABILIZE WITH AFTERNOON HEATING...BUT CONVECTIVE DEBRIS CLOUDS WILL LIMIT THAT TOO. THE LLJ WILL ALSO BE WELL EAST OF THE CWA TOO WHICH IS ANOTHER LIMITING FACTOR. HOWEVER...BULK SHEAR INCREASES TO AROUND 40KTS BY THIS AFTERNOON WHICH SUGGESTS THAT A FEW SUPERCELLS MAY DEVELOP BUT THIS SHOULDN/T BE A LARGE EVENT. WE COULD SEE QUITE A BIT OF RAIN ACROSS THE SOUTHERN CWA THOUGH. MODELS SHOW A WAVE IN THE CENTRAL PLAINS RIDING NORTHEAST ALONG THE FRONT. GIVEN THE SLOW MOVING NATURE OF THE COLD FRONT WE COULD SEE SOME TRAINING ECHOS. THE UPPER TROUGH MOVES INTO THE CENTRAL GREAT LAKES TONIGHT. WITH THE SECONDARY LOW RIDING UP THE FRONT...WE/LL HAVE PCPN THROUGH THE EVENING AND THEN DRY OVERNIGHT AS HIGH PRESSURE PUSHES THE FRONT THROUGH ON THE BACK SIDE OF THE WAVE. PCPN IS BACK IN THE FORECAST WEDNESDAY AFTERNOON AS THE UPPER LOW ROTATES IN. WE/LL KEEP THE MENTION OF ISOLD THUNDER TOO SINCE WE/LL SEE STRONG COLD AIR ADVECTION AT 500 MB. 500 MB TEMPD FALL TO -27C BY LATE WEDNESDAY. THIS WILL STEEPEN THE LAPSE RATE QUITE A BIT. WOULDN/T BE SURPRISED TO SEE SMALL HAIL OUT OF SOME OF THE CELLS THAT DEVELOP. WEDNESDAY WILL BE A RATHER CHILLY DAY WITH HIGHS IN THE 50S. INSTABILITY DECREASES WEDNESDAY NIGHT WITH THE LOSS OF HEATING AND THIS SHOULD PUT A LID ON PCPN TOO. BACK TO DRY WX THURSDAY AS THE UPPER TROUGH MOVES EAST AND RIDGING BUILDS IN FROM THE WEST. .LONG TERM... NO CHANGES TO THE EXTENDED PERIOD. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93 MEADE
Hazardous weather outlook, May 14, 4:40 PM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 440 PM EDT MON MAY 14 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-151015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 440 PM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT MAINLY NORTHWEST OF A LINE FROM MUSKEGON TO BIG RAPIDS. A FEW THUNDERSTORMS TOWARD DAYBREAK TUESDAY COULD BE STRONG TO SEVERE ACROSS THAT AREA. THUNDERSTORM MOVEMENT WILL BE EAST SOUTHEAST AT 35 MPH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY AREAWIDE ON TUESDAY AS A COLD FRONT COMES THROUGH THE AREA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE... ESPECIALLY JUST SOUTHEAST OF A LINE FROM HOLLAND TO GRAND RAPIDS AND MT. PLEASANT BETWEEN 1 PM AND 7 PM. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED VERY LATE TONIGHT AND ON TUESDAY. LMZ844>849-151015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 440 PM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES OF 3 TO 5 FEET ARE EXPECTED THROUGH MID EVENING DUE TO STRONG SOUTH SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT. THE HIGHEST WAVES WILL BE NORTH OF MUSKEGON. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT... MAINLY NORTH OF GRAND HAVEN. THUNDERSTORMS COULD BE STRONG TO SEVERE TOWARD DAYBREAK TUESDAY AND THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AS A COLD FRONT COMES THROUGH THE AREA. SOME OF THESE STORMS MAY BE STRONG OR SEVERE... ESPECIALLY SOUTH OF MUSKEGON. LARGE WAVES ARE ALSO EXPECTED ON TUESDAY NIGHT AND WEDNESDAY AS WINDS INCREASE OUT OF THE NORTHWEST BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED VERY LATE TONIGHT AND ON TUESDAY. LAURENS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:22 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 23 min |
| May 15, 4:38 AM EDT | Special Weather Statement | GRR | Gratiot | 37 min |
| May 15, 2:00 PM EDT | Special Weather Statement | GRR | Jackson | 30 min |
| May 15, 2:48 PM EDT | Special Weather Statement | GRR | Jackson | 27 min |
| May 15, 3:12 PM EDT | Special Weather Statement | GRR | Lenawee | 33 min |
| May 15, 3:15 PM EDT | Special Weather Statement | GRR | Isabella | 30 min |
| May 15, 5:00 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 48 min |
| May 15, 5:44 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson, Kalamazoo | 61 min |
| May 15, 6:10 PM EDT | Tornado Warning | GRR | Calhoun, Kalamazoo | 20 min |
| May 15, 6:29 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 46 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.